Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Wichita, KS

April 24, 2016Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2016, 4:09 PM CDT for Lincoln County, Kansas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2016, 4:09 PM CDT (21:09 UTC)
Expired
Apr 24, 2016, 4:46 PM CDT
In force
37 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 139 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:17 PM CDTHAIL 1.57 S Sylvan Grove, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:04 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WUUS53 KICT 242109
SVRICT
KSC105-242200-
/O.NEW.KICT.SV.W.0020.160424T2109Z-160424T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF SYLVAN GROVE...OR 11 MILES NORTHEAST OF WILSON...MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN AND BARNARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3922 9793 3920 9793 3887 9817 3887 9847
      3922 9826
TIME...MOT...LOC 2108Z 219DEG 32KT 3894 9833 

HAIL...1.00IN
WIND...60MPH
 
$$

JAKUB
2 follow-up statements
752 
WWUS53 KICT 242124
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT SUN APR 24 2016

KSC105-242200-
/O.CON.KICT.SV.W.0020.000000T0000Z-160424T2200Z/
LINCOLN KS-
424 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL LINCOLN COUNTY...

AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVAN GROVE...
OR 10 MILES NORTHEAST OF WILSON...MOVING NORTHEAST AT 55 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3922 9793 3920 9793 3887 9817 3887 9847
      3922 9826
TIME...MOT...LOC 2123Z 219DEG 50KT 3894 9833 

HAIL...1.50IN
WIND...60MPH
 
$$

CARUSO
294 
WWUS53 KICT 242146
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
446 PM CDT SUN APR 24 2016

KSC105-242155-
/O.CAN.KICT.SV.W.0020.000000T0000Z-160424T2200Z/
LINCOLN KS-
446 PM CDT SUN APR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3922 9793 3920 9793 3887 9817 3887 9847
      3922 9826
TIME...MOT...LOC 2144Z 219DEG 32KT 3910 9817 

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:28 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 24, 2:28 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT SUN APR 24 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 220 PM CDT SUN APR 24 2016

LATE THIS AFTERNOON INTO TONIGHT:
AN UPPER TROUGH WILL CONTINUE TO EJECT NORTHEASTWARD ACROSS THE
CENTRAL PLAINS THIS AFTERNOON/EVENING. A DRYLINE WILL BECOME
BETTER FOCUSED BY LATE AFTERNOON/EARLY EVENING FROM CENTRAL KANSAS
TO WESTERN OKLAHOMA. MODERATE INSTABILITY WILL DEVELOP EAST OF THE
DRYLINE...WITH INCREASING MID-LEVEL WESTERLY WINDS PROVIDING
STRONG DEEP LAYER SHEAR. ASCENT FROM THE UPPER TROUGH AND
INCREASING DRYLINE CONVERGENCE...SHOULD ALLOW ISOLATED TO
SCATTERED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BY MID TO LATE
AFTERNOON...WHICH COULD EVOLVE EASTWARD INTO THE FLINT HILLS
BEFORE WEAKENING LATER THIS EVENING. EXPECTING THE GREATER STORM
COVERAGE IN CENTRAL-EAST CENTRAL KS INTO THE FLINT HILLS...WITH
ANY STORMS FURTHER SOUTH MORE ISOLATED. LARGE HAIL OF 1 TO 2
INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY TO BE THE MAIN
THREATS...WITH LOW-LEVEL GULF MOISTURE ON THE MARGINAL SIDE.

MONDAY-MONDAY NIGHT:
A TRAILING...PACIFIC COLD FRONT WILL SLIDE
SOUTHWARD...STALLING OVER SOUTH-CENTRAL/SOUTHEAST KANSAS BY MONDAY
AFTERNOON. ALTHOUGH MODERATE-STRONG INSTABILITY WILL RESIDE NEAR AND
SOUTH OF THIS BOUNDARY MONDAY AFTERNOON...AN ELEVATED MIXED LAYER
WILL LIKELY KEEP THIS BOUNDARY DORMANT VIA CONVECTIVE INHIBITION.
THE BOUNDARY MAY LIFT NORTHWARD SLIGHTLY AS A WARM FRONT MONDAY
NIGHT AHEAD OF THE APPROACHING STRONG UPPER TROUGH IN THE SOUTHWEST.
LOW PROBABILITIES OF STORMS (20-25%) WILL EXIST NORTH OF THE WARM
FRONT MONDAY NIGHT...HOWEVER THE ELEVATED MIXED LAYER MAY KEEP
THE AREA CAPPED TO EVEN ELEVATED CONVECTION.

TUESDAY-TUESDAY NIGHT:

THIS PERIOD CONTINUES TO BE SUPPORTIVE OF A POTENTIALLY HIGH IMPACT
SEVERE WEATHER DAY ACROSS CENTRAL/EASTERN KANSAS. A STRONG UPPER
TROUGH WILL EJECT OUT OF THE FOUR CORNERS REGION ACROSS THE CENTRAL
PLAINS...IN A NEGATIVELY-TILTED FASHION...AS A STRONG MID-LEVEL JET
STREAK (~70 KNOTS) ROUNDS THE BASE OF THE TROUGH. THE WARM FRONT IS
PROGGED TO LIFT NORTHWARD OF INTERSTATE 70 BY MIDDAY...ALLOWING A
MOIST...VERY UNSTABLE AIRMASS TO DEVELOP ACROSS MUCH OF THE EASTERN
TWO-THIRDS OF KANSAS. THERE IS STILL SOME MODEL FORECAST UNCERTAINTY
ON THE EXACT POSITIONINGS OF SURFACE/UPPER AIR FEATURES TUESDAY
PM/EVE. FORECAST CONTINUITY WOULD KEEP THE DRYLINE...EXTENDING
SOUTHWARD FROM A TRIPLE POINT IN NORTH-CENTRAL KANSAS...PERHAPS
ALONG THE HIGHWAY 14 CORRIDOR (OR SLIGHTLY WEST) INTO WESTERN
OKLAHOMA. MLCAPES OF 3,000-4,000 J/KG ARE LIKELY IN THE WARM SECTOR
WITH DIURNAL HEATING AND MID 60S TO NEAR 70 DEWPOINTS.
CONSIDERABLE MID-LEVEL HEIGHT FALLS AND THE STRONG MID-LEVEL JET
STREAK NOSING NORTHEASTWARD INTO THE REGION...SHOULD ALLOW THE CAP
TO BREAK TOWARD MID-LATE AFTERNOON...WITH INITIAL STORM UPDRAFT
DEVELOPMENT LIKELY TO BE EXPLOSIVE (GIVEN THERMAL PROFILES).
INCREASING SOUTHWESTERLY DEEP-LAYER SHEAR VECTORS SPREADING IN
FROM THE SOUTHWEST...WOULD FAVOR ISOLATED-WIDELY SEPARATED DISCRETE
SUPERCELL-TYPE STORMS DEVELOPING IN THE WARM SECTOR MID-LATE
AFTERNOON. A 50 KNOT LOW-LEVEL JET IS PROGGED TO DEVELOP TUESDAY
EVENING...AND STORM COVERAGE MAY INCREASE INTO AN MCS BY MID-LATE
TUESDAY EVENING IN THE WARM SECTOR. ALTHOUGH SOME MODEL
DISPARITIES CONTINUE TO EXIST AND FORECAST DETAILS WILL CONTINUE
TO BE REFINED LEADING UP TO TUESDAY...THERE IS POTENTIAL FOR A FEW
TO SEVERAL HIGH-END SEVERE REPORTS (VERY LARGE HAIL, TORNADOES,
DAMAGING WINDS) ESPECIALLY IN APPROXIMATELY THE 20Z-03Z TIME-
FRAME.

WEDNESDAY-WEDNESDAY NIGHT:
THE NEGATIVELY-TILTED STRONG UPPER TROUGH
ACROSS THE CENTRAL/SOUTHERN PLAINS...IS PROGGED TO LIFT
NORTHEASTWARD REACHING THE CORNBELT (IOWA/EASTERN NEBRASKA) BY LATE
WEDNESDAY NIGHT. THIS WILL EFFECTIVELY PUSH THE DRYLINE EASTWARD OUT
OF EASTERN KANSAS BY WEDNESDAY AFTERNOON. WILL MAINTAIN SLIGHT
CHANCE OF THUNDERSTORMS OVER MAINLY CENTRAL/SOUTHEAST KS DURING
THE DAY WEDNESDAY...AS THERE MAY BE A FEW RESIDUAL THUNDERSTORMS
UNDERNEATH THE MID-LEVEL COLD POCKET. SLIGHTLY COOLER/DRIER AIR
SHOULD INFILTRATE THE FORECAST AREA BEHIND THE DEPARTING UPPER
TROUGH.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN APR 24 2016

THE MEDIUM RANGE MODELS SHOW AN UPPER TROUGH RELOADING OVER THE
SOUTHWESTERN STATES BEHIND THE MIDWEEK DEPARTING UPPER TROUGH. A
SIGNIFICANT PIECE OF THIS NEXT UPPER TROUGH IS PROGGED TO EJECT OUT
ACROSS THE CENTRAL/SOUTHERN PLAINS TOWARD FRIDAY/SATURDAY. ALTHOUGH
THE EXACT EVOLUTION IS UNCERTAIN AND THERE ARE SOME PRECIPITATON
TIMING CONCERNS...IT APPEARS RICH GULF MOISTURE WILL SURGE NORTHWARD
INTO KANSAS AHEAD OF THIS NEXT TROUGH. THEREFORE...WE EXPECT CHANCES
FOR THUNDERSTORMS (SOME STRONG WITH HEAVY RAINFALL)...TO INCREASE
TOWARD FRIDAY/SATURDAY. HIGH TEMPERATURES LOOK NEAR SEASONAL
DURING THIS PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 104 PM CDT SUN APR 24 2016

MAIN FORECAST CONCERN CURRENTLY IS GUSTY SOUTH WINDS. SURFACE
OBSERVATIONS SUSTAINED 20-26KT RANGE WITH FEW LOCATIONS GUSTING UP
TO 38KT. EXPECT THESE CONDITIONS TO PERSIST THROUGH 23-00UTC.

CONVECTIVE DEVELOPMENT STILL LOOKS LIKELY THIS AFTERNOON.
CONVECTIVE INITIATION 19-20 UTC...GIVEN CONVECTIVE TEMPERATURES IN
THE MID70-LOW80 RANGE. MESOSCALE MODELS TRENDING TOWARD DEVELOPING
STORMS EAST OF KRSL AND KGBD...HOWEVER MODELS HAVE SHOWN SOME
INCONSISTENCY IN SHORT TERM...SO LEAVING THREAT IN PLACE FOR NOW.
FOCUS FOR STORMS MOVES EAST AND LIKELY WILL AFFECT KHUT...KICT AND
KSLN 21-01UTC TIMEFRAME...WITH STORMS NOT AFFECTING KCNU UNTIL AFT
01UTC. LIKELY WILL HAVE TO FINE-TUNE ONCE CONVECTION DEVELOPS.

THREAT OF STORMS WILL END FOR ALL TAF SITES BY 06UTC. NEXT
AVIATION CONCERN EVOLVES 07-09 UTC WITH MVFR CIGS...LOWERING TO
IFR BY 11-13 UTC FOR KICT AND KCNU. OUTSIDE POSSIBILITY THAT MVFR
CIGS COULD AFFECT KHUT AS WELL.

&&

.FIRE WEATHER...
ISSUED AT 220 PM CDT SUN APR 24 2016

DESPITE GUSTY SOUTH WINDS THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS
AND THE FLINT HILLS...THE RECENT GREEN-UP AND HIGHER HUMIDITY VALUES
WILL KEEP THE GRASSLAND FIRE DANGER BELOW ELEVATED LEVELS.
GRASSLAND FIRE DANGER IS EXPECTED TO BE LOW MONDAY-TUESDAY AS
WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  80  63  83 /  40  10  20  40
HUTCHINSON      55  79  58  81 /  40  10  20  40
NEWTON          57  79  60  81 /  50  10  20  40
ELDORADO        58  79  62  81 /  50  20  20  40
WINFIELD-KWLD   60  79  65  82 /  30  20  20  40
RUSSELL         49  77  53  78 /  20   0  20  40
GREAT BEND      50  78  54  79 /  20  10  20  30
SALINA          55  79  56  80 /  50  10  20  40
MCPHERSON       55  79  57  81 /  40  10  20  40
COFFEYVILLE     61  79  65  81 /  30  20  20  30
CHANUTE         60  78  64  80 /  30  20  20  30
IOLA            59  77  63  80 /  40  20  20  30
PARSONS-KPPF    60  78  65  81 /  30  20  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053-068>071-
083-092>094.

&&

SHORT TERM...JMC
LONG TERM...JMC
AVIATION...SMF
FIRE WEATHER...JMC
Hazardous weather outlook, Apr 24, 3:43 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT SUN APR 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
343 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL AFFECT CENTRAL AND
SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING. THE MAIN THREATS
WILL BE LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER...AND POSSIBLY A
BRIEF TORNADO OR TWO. STORM INTENSITY AND CHANCES WILL DIMINISH
LATE THIS EVENING AND OVERNIGHT.

STRONG SOUTH WINDS WILL PREVAIL ACROSS PARTS OF SOUTH CENTRAL
KANSAS AND THE FLINT HILLS UNTIL EARLY THIS EVENING. REFER TO THE
WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA
MONDAY AFTERNOON AND NIGHT. A FEW STRONG STORMS ARE POSSIBLE WITH
HAIL UP TO NICKEL SIZE.

A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ON
TUESDAY INTO TUESDAY NIGHT ACROSS THE ENTIRE AREA. SUPERCELL
STORMS WITH THE POTENTIAL FOR VERY LARGE DESTRUCTIVE HAIL AND
STRONG LONG TRACK TORNADOES WILL BE POSSIBLE...MAINLY FROM
LATE AFTERNOON THROUGH ABOUT MIDNIGHT. DETAILS WILL BE REFINED
IN THE NEXT COUPLE OF DAYS.

ANOTHER ROUND OF SEVERE WEATHER AND SOME HEAVY RAIN IS POSSIBLE
BY EARLY NEXT WEEKEND. PLEASE CHECK LATER FORECASTS AND OUTLOOKS
AS DETAILS BECOME AVAILABLE.

NOW IS A GOOD TIME TO REVIEW YOUR FAMILY AND WORKPLACE STORM
SAFETY PLANS IN PREPARATION FOR THE POTENTIAL SEVERE WEATHER
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Apr 24, 3:07 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT SUN APR 24 2016

KSZ047-242030-
BARTON KS-
307 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 306 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  OVER GREAT BEND...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...CLAFLIN...ODIN...SUSANK...CHEYENNE BOTTOMS AND
  GREAT BEND AIRPORT.

LAT...LON 3870 9879 3858 9848 3826 9877 3833 9897
TIME...MOT...LOC 2006Z 224DEG 40KT 3837 9884

JAKUB
Local storm report, Apr 24, 3:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             HOISINGTON              38.52N 98.78W
04/24/2016  E1.25 INCH       BARTON             KS   LAW ENFORCEMENT

&&

CDJ
Local storm report, Apr 24, 3:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             2 ENE GREAT BEND        38.38N 98.77W
04/24/2016  E1.75 INCH       BARTON             KS   TRAINED SPOTTER

&&

SMF
Local storm report, Apr 24, 3:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             2 E HOISINGTON          38.52N 98.74W
04/24/2016  E1.75 INCH       BARTON             KS   TRAINED SPOTTER

&&

SMF
Local storm report, Apr 24, 4:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
403 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FUNNEL CLOUD     HOLYROOD                38.59N 98.41W
04/24/2016                   ELLSWORTH          KS   STORM CHASER

&&

SMF
Local storm report, Apr 24, 4:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FUNNEL CLOUD     3 W ELLSWORTH           38.74N 98.28W
04/24/2016                   ELLSWORTH          KS   TRAINED SPOTTER

&&

RBL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:55 AM CDTWind AdvisoryICTButler, Chase, Cowley, Elk, Greenwood, Harvey and 6 more15 hr
Apr 24, 3:07 PM CDTSpecial Weather StatementICTBarton23 min
Apr 24, 3:21 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell54 min
Apr 24, 3:59 PM CDTTornado WarningICTBarton, Ellsworth, Lincoln46 min
Apr 24, 4:39 PM CDTTornado WarningICTEllsworth, Lincoln51 min
Apr 24, 5:09 PM CDTTornado WarningICTSaline51 min
Apr 24, 5:59 PM CDTTornado WarningICTSaline46 min
Apr 24, 6:41 PM CDTSevere Thunderstorm WarningICTSaline19 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.